Thunderstorm Wind, Boyd
- When
- June 27, 6:45 PM EST
- Where
- Boyd County, Ashland to Catlettsburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.470, -82.630
Trees were knocked down in scattered locations.
Outflow boundaries helped thunderstorms activity to persist into the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Outflow boundaries helped thunderstorms activity to persist into the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 27, 2:15 PM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 315 PM EDT WED JUN 27 2007 .SYNOPSIS... A COLD FRONT BRINGS NEEDED RAINFALL TO THE MOISTURE STARVED MID OHIO VALLEY THURSDAY AND FRIDAY. HIGH PRESSURE AND NORTHERLY FLOW TRANSLATE TO A SEASONAL DRY WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... TRW POPPING UP DUE TO DAYTIME HEATING. BEST AREA TO RECEIVE RAINFALL APPEARS TO BE LOCATIONS W OF THE OHIO RIVER WHERE AN UPR AIR IMPULSE CURRENTLY EXTENDING FROM WRN OH S INTO THE CUMBERLAND PLATEAU IS AND WL BE MOVING E THIS AFTN. FORCING STILL REMAINS IFFY AND WITH THE LACK OF TCU DEVELOPMENT OPTED TO KEEP ISOLD MENTION. ACTIVITY SHOULD FADE SHORTLY AFTER DUSK AS THE CASE THE PAST FEW NIGHTS. FORECAST CHALLENGE REMAINS AREAL EXTENT OF PCPN THU. NAM HAS BACKED OFF ONSET OF QPF...WHILE THE GFS AND SREF MEAN CONTINUE TO BE NSYNC. ONCE AGAIN SIDED WITH THE LATTER TWO FOR THE AFTN PACKAGE...WHICH RESULTED IN INCREASING POPS N OF A LINE FM DWU-EKN TO CAT AND BRINGING LKLY TO A WAYNE-CRW-SNOWSHOE LINE. CHC POPS WILL WORK ELSW IN THE WARM SECTOR. ATMS CONTS TO BE FAVORABLE FOR DOWNPOURS IN ANY STORM. DAY2 CONVECTIVE OUTLOOK STILL HAS MOST OF WV IN A SLGT RISK...BUT WITH PWATS 1-2 STANDARD DEVIATIONS ABOVE NORMAL...WATER LOADING AND A HIGH FZ LVL /NR 13.5KFT/ SHOULD RESULT IN PULSE/MARGINAL TYPE STORMS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... THE GFS SEEMS TO BE A LITTLE MORE CONSISTENT WITH MOVEMENT OF THE FRONT...AND ALSO IS IN BETTER AGREEMENT WITH SREF. ALSO DO NOT AGREE WITH THE NAM ON THE DECREASE IN QPF. WITH PW VALUES BETWEEN 1.75-2 INCHES...PREFER HIGHER VALUES SOMEWHERE BETWEEN THE NAM AND GFS. THAT SAID...BRINGING CAT POPS THROUGH THURSDAY NIGHT AND CONTINUE LIKELY POPS FROM CRW SOUTH ON FRIDAY. PLENTY OF UPPER SUPPORT NOTED WITH RRQ OF H250 JET...AND FRONTAL PROGESSION WILL BE SLOWED BY A WAVE OR TWO ALONG IT. SEVERE THREAT WILL CONTINUE TO BE FAIRLY LIMITED WITH WATER LOADING...AND LOSS OF INSTABILITY THURSDAY NIGHT AND FRIDAY MORNING. STILL...WITH PLENTY OF MOISTURE AVAILABLE (12-14C H850 DEWPOINTS AND CONTINUED HIGH PWS) THINK INGREDIENTS ARE COMING TOGETHER FOR 1 TO 2 INCHES OF RAIN OVER MUCH OF THE CWA. RAIN WILL MOSTLY COME TO AN END BY MIDDAY FRIDAY ACROSS THE NW HALF OF CWA. ONLY SPOTTY SHOWERS ARE FORESEEN ACROSS THE SOUTH BY FRIDAY EVENING. DRYING ATMOSPHERE WILL BE THE STORY SATURDAY AND SATURDAY NIGHT AS SURFACE HIGH BUILDS IN AND CWA GETS INTO FRONT REGION OF H500 RIDGE. COULD BE A DENSE FOG IN SOME LOCATIONS FOR SUNDAY MORNING. GENERALLY LIKED MAV/MEX NUMBERS FOR TEMPERATURES OVERALL. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... LITTLE CHANGE NEEDED TO HPC GRIDS NEEDED. CONTINUED IDEA OF DRY WEATHER AND SEASONABLE TEMPERATURES FOR SUNDAY AND MONDAY...AS SURFACE HIGH AND UPPER RIDGE REMAIN IN PLACE. RIDGE BREAKS DOWN SOMEWHAT STARTING TUESDAY...AND RETURN FLOW SETS UP AS SURFACE HIGH MOVES OFF THE COAST. FRONTAL BOUNDARY PASSING THROUGH AT THE END OF THIS WEEK MAY TRY TO MAKE A RUN BACK NORTH AS A WARM FRONT. PROBABLY NOT NEARLY THE MOISTURE/SUPPORT IT HAD PREVIOUSLY...BUT SHOULD BE ENOUGH LIFT FROM OVERRUNNING TO SUPPORT CHANCE POPS FOR TUESDAY NIGHT AND WEDNESDAY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... MVFR CONDS IN HZ EXPECTED THIS AFTN AND MOST OF THE NIGHT AT AREA AIRPORTS. REDUCTION IN FLIGHT CONDITIONS ALSO FCST IN RW/TRW...HWVR ISOLD TO SCT COVERAGE TOO LOW FOR ANY TAF ATT. A COLD FRONT DROPS S DURING THE DAY THUR. THIS WILL BRING RW/TRW DURING THE AFTN HRS...SINCE THIS IS OUTSIDE THE 24HR WINDOW CB WILL SUFFICE FOR NOW. OUTLOOK...18Z THUR THROUGH MON...IFR WX IN RW/TRW FRI. IN ADDITION IFR PREDAWN FG PSBL SAT AND SUN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...29 NEAR TERM...29 SHORT TERM...CL/29 LONG TERM...CL AVIATION...29
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 349 AM EDT WED JUN 27 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-280800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 349 AM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE AREA THURSDAY AFTERNOON THROUGH FRIDAY MORNING. WITH THE FRONT...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THAT COULD CONTAIN LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
542 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG BRIDGEPORT 39.29N 80.26W
06/27/2007 HARRISON WV FIRE DEPT/RESCUE
SEVERAL TREES DOWN IN BRIDGEPORT AREA AND EAST.
&&
CAMPBELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 553 PM EDT WED JUN 27 2007 WVZ039-040-272230- UPSHUR WV-BARBOUR WV- 553 PM EDT WED JUN 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 553 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES NORTHWEST OF AUDRA STATE PARK...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE MOATSVILLE...CENTURY...VOLGA...GALLOWAY...NESTORVILLE AND HODGESVILLE. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 606 PM EDT WED JUN 27 2007 WVZ019-020-029-030-272245- GILMER WV-LEWIS WV-DODDRIDGE WV-RITCHIE WV- 606 PM EDT WED JUN 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 606 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTH CENTRAL GILMER COUNTY...OR ABOUT 9 MILES NORTH OF GLENVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CAMDEN... ALUM BRIDGE...NEWBERNE...TROY...LINN AND LEOPOLD. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 0.75 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 610 PM EDT WED JUN 27 2007 WVZ005-013-024-272245- WAYNE WV-LINCOLN WV-MINGO WV- 610 PM EDT WED JUN 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 610 PM EDT...A STRONG THUNDERSTORM WAS 17 MILES SOUTHWEST OF HARTS...OR ABOUT 10 MILES EAST OF INEZ...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CRUM... WILSONDALE...BREEDEN...NAUGATUCK AND KERMIT. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 641 PM EDT WED JUN 27 2007 KYZ105-272315- LAWRENCE KY- 641 PM EDT WED JUN 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 641 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES WEST OF BLAINE... MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE HOUCKVILLE...FALLSBURG...MARTHA...YATESVILLE LAKE STATE PARK AND LOUISA. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 657 PM EDT WED JUN 27 2007 WVZ020-031-280000- DODDRIDGE WV-HARRISON WV- 657 PM EDT WED JUN 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 657 PM EDT...A STRONG THUNDERSTORM WAS OVER SALEM...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE WOLF SUMMIT...MEADOWBROOK...WALLACE...BLANDVILLE...NEW MILTON AND AVON. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1.25 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. GO TO A SAFE PLACE IMMEDIATELY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
The Charleston,WV radar (KRLX), 81 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were knocked down in scattered locations.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32725.